MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PICC KIT: 1L 4.5 FR X 55 CM CG+ VPS; CATHETER,INTRAVASCULAR,THERAPE

ARROW INTERNATIONAL LLC ARROW PICC KIT: 1L 4.5 FR X 55 CM CG+ VPS; CATHETER,INTRAVASCULAR,THERAPE
Catalog Number ASK-45541-RH
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/15/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "following dressing placement on picc line, patient began to complain of itching "all over".She also complained of strong saline taste with flush.The "itching" got worse and patient began to look acutely uncomfortable in the bed.Removed sterile draping and patient reported continuing to feel worse.Upon returning to the room, the patient was not responding to verbal cues and was now noted to be diaphoretic.At this time i called out for rrt to be notified.Pt appeared to be agitated and possible sz activity.Deviation to r and posturing, apenic and pulslessness> acls> rosc>.On arrival to pt room, pt was maintaining airway independently and was only responding to painful stimuli, while assessing for vitals patient went unresponsive and became apneic.At that point respiratory started to bag and with pulse check we began compressions and started the code with md, rns, and respiratory at bedside.After arrival to icu patient began to code again.Rosc achieved again and patient is now stabilized and in the care of the icu.Debriefed with all staff post code." the patient's current condition is reported as "deceased".
 
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as it was reported that the sample is not available for return.A device history record review was performed and no relevant findings were identified.Although the sample was not returned, the complaint of catheter related allergic reaction is confirmed based upon the available information and assessment performed by clinical and medical affairs (cma).Based on the analysis of the customer report and autopsy data, cma has indicated that the patient experienced an anaphylactic reaction related to chlorhexidine.The patient appears to have suffered an anaphylactic reaction from a coated picc due to an unrecognized chlorhexidine allergy.Exposure of a sensitized individual to a chlorhexidine coated central vascular access device can lead to extreme allergic reactions due to the blood flow in the central circulation.The instructions for use (ifu) provided with this kit warns the user, "contraindications: the pressure injectable arrowg+ard blue advance antimicrobial/antithrombogenic catheter is contraindicated: for patients with known hypersensitivity to chlorhexidine.Hypersensitivity potential: benefits of the use of this catheter should be weighed against any possible risk.Hypersensitivity reactions are a concern with antimicrobial catheters and can be serious and even life-threatening.Remove catheter immediately if catheter-related adverse reactions occur after catheter placement.".Therefore, the complaint of a catheter related allergic reaction is confirmed with a root cause of unintentional use error as the patient had an unknown but severe allergy to chlorhexidine.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description
On (b)(6) 2024, a risk manager for the health care facility sent to teleflex the following notes from a nurse at the health care facility, "following dressing placement on picc line, patient began to complain of itching 'all over'.She also complained of strong saline taste with flush.The 'itching' got worse and patient began to look acutely uncomfortable in the bed.Removed sterile draping and patient reported continuing to feel worse.At this time, i went and found charge nurse as primary nurse was not at the desk.Upon returning to the room, the patient was not responding to verbal cues and was now noted to be diaphoretic.At this time, i called out for rrt to be notified.Pt appeared to be agitated and possible sz activity.Deviation to r and posturing, apenic and pulselessness> acls> rosc>." that same risk manager for the health care facility also sent to teleflex the following notes from the rrt referenced above, "on arrival to pt room, pt was maintaining airway independently and was only responding to painful stimuli, while assessing for vitals patient went unresponsive and became apneic.At that point respiratory started to bag and with pulse check we began compressions and started the code with md, rns, and respiratory at bedside.After arrival to icu patient began to code again.Rosc achieved again and patient is now stabilized and in the care of the icu.Debriefed with all staff post code." the patient's current condition is reported as "deceased".

Brand Name
ARROW PICC KIT: 1L 4.5 FR X 55 CM CG+ VPS
Common Device Name
CATHETER,INTRAVASCULAR,THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20570242
Report Number9680794-2024-01061
Device Sequence Number15318319
Product Code LJS
UDI-Device Identifier10801902159974
UDI-Public(01)10801902159974(11)230427(17)240531(10)33F23D0860(21)
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K153487
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Catalogue NumberASK-45541-RH
Device Lot Number33F23D0860
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2024
Supplement Date Received by Manufacturer02/10/2025
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date02/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.
Outcome Attributed to Adverse Event Death;
Patient SexUnknown